Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 31, 2022, 9:21 PM EDT for Decatur County, Seminole County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2022, 9:21 PM EDT (01:21 UTC)
- Expired
- May 31, 2022, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.50 in
- Wind
- 40
Counties Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WWUS82 KTAE 010121
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
921 PM EDT Tue May 31 2022
FLZ016-GAZ155-156-010200-
Gadsden FL-Decatur GA-Seminole GA-
921 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of north central
Gadsden, Decatur and southeastern Seminole Counties through 1000 PM
EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Bainbridge, or near Bainbridge, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Brinson, Desser, Hanover,
Ausmac, Reynoldsville, Eldorendo, Recovery, Decatur Co A/P,
Faceville, Fowlstown, Cyrene and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 8464 3095 8449 3066 8449 3067 8474
3089 8492 3104 8475
TIME...MOT...LOC 0121Z 083DEG 13KT 3091 8465
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
02-MONTGOMERYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 9:00 PM EDT, 21 minutes earlier.
Area forecast discussion, May 31, 9:00 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
900 PM EDT Tue May 31 2022
.UPDATE...
Lingering showers and thunderstorms will continue to diminish
this evening. No further updates appear necessary.
&&
.PREV DISCUSSION [734 PM EDT]...
.NEAR TERM [Through Wednesday]...
Isolated storms are still anticipated to fire on the Florida
Panhandle and Big Bend sea breeze front as others move into the
region from the east. Deep-layer high pressure will largely
suppress convection on Wednesday with PoPs of 20% or less for most
areas and 30% for the Lower Suwannee Valley.
.SHORT TERM [Wednesday Night Through Thursday Night]...
Deep-layer ridging north of the area should keep rain chances to
a minimum during this period with some isolated storms perhaps
forced by the sea breeze.
.LONG TERM [Friday Through Tuesday]...
A weak front will approach from the north on Friday and very
slightly enhance rain chances. The weekend weather will be
influenced by how close the tropical disturbance near the Yucatan
gets to us once it starts moving northeast toward Florida. For now
we are favoring a weaker and more southerly solution, but if
something closer to the Euro winds up verifying, things could change
quickly with higher chances for heavy rain and gusty winds, at least
for our eastern counties. Provided the low remains far enough south,
we are looking at a period of below normal rain chances and above
normal temperatures.
.AVIATION...
[Through 00Z Thursday]
Ongoing showers and thunderstorms, affecting all terminals except
ECP & VLD, will begin to subside as the sun sets. Overnight,
skies are expected to begin clearing. Overnight, some low stratus
or patchy fog may develop around ECP and VLD terminals just before
and around daybreak. Vsbys/cigs look to fall to MVFR, but could
briefly be IFR. VFR cigs otherwise, with isolated showers and
thunderstorms for the afternoon near the ECP and DHN terminals,
although confidence is medium for the shower/thunderstorm
activity.
.MARINE...
An easterly flow regime will remain in place for a couple of days
with onshore sea breezes developing near the coast during each
afternoon. As a weak front approaches later in the week, winds
will shift to offshore. North to northeast winds will increase
over the weekend as a tropical low passes south of the waters.
.FIRE WEATHER...
Red flag conditions are not expected to be approached despite below
average convective coverage.
.HYDROLOGY...
There are no hydrology concerns on the horizon unless the tropical
disturbance comes further north than expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 92 70 93 70 / 20 20 10 10 10
Panama City 70 88 72 89 72 / 10 10 0 10 10
Dothan 68 90 69 92 69 / 10 10 0 20 10
Albany 69 94 71 96 71 / 10 10 0 10 10
Valdosta 66 92 68 94 70 / 10 10 0 10 10
Cross City 67 92 68 92 70 / 30 30 10 20 0
Apalachicola 71 86 72 87 73 / 10 10 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT /3 AM CDT/ Wednesday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Montgomery
NEAR TERM...Wool
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Montgomery
MARINE...Wool
FIRE WEATHER...Wool
HYDROLOGY...WoolIn the hours before
Special weather statement, May 31, 7:59 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
759 PM EDT Tue May 31 2022
FLZ027-127-010045-
Coastal Wakulla FL-Inland Wakulla FL-
759 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of northwestern Wakulla
County through 845 PM EDT...
At 758 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crawfordville, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crawfordville, Smith Creek, Tully and Arran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8465 3011 8465 3013 8467 3018 8467
3019 8468 3021 8468 3028 8469 3023 8434
3010 8432 3008 8464
TIME...MOT...LOC 2358Z 098DEG 14KT 3019 8441
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
38-GODSEYLocal storm report, May 31, 8:10 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST SOUTHWEST GA REGIONAL A 31.54N 84.20W
05/31/2022 M40 MPH DOUGHERTY GA ASOS
ASOS REPORTED WIND GUST OF 40 MPH.
0737 PM TSTM WND GST 1 NW SHELL POINT 30.07N 84.30W
05/31/2022 M45 MPH WAKULLA FL PUBLIC
HOME WEATHER STATION MEASURED 45 MPH GUST.
0755 PM TSTM WND GST 4 ENE ALLIGATOR POINT 29.92N 84.33W
05/31/2022 M53 MPH FRANKLIN FL PUBLIC
WEATHERFLOW STATION MEASURED 53 MPH WIND
GUST.
0758 PM TSTM WND GST 1 WNW ALLIGATOR POINT 29.91N 84.42W
05/31/2022 M49 MPH FRANKLIN FL MESONET
HOME WEATHER STATION MEASURED WIND GUST OF
49 MPH.
&&Local storm report, May 31, 8:18 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 1 S MADISON 30.46N 83.42W
05/31/2022 MADISON FL UTILITY COMPANY
TREE DOWN ON POWERLINE JUST SOUTH OF
MADISON. TIME PROVIDED BY UTILITY COMPANY.
&&
KGGLocal storm report, May 31, 8:20 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST 1 ENE LANARK VILLAGE 29.89N 84.58W
05/31/2022 M42 MPH FRANKLIN FL PUBLIC
HOME WEATHER STATION MEASURED GUST OF 42MPH.
&&
JMSpecial weather statement, May 31, 8:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
848 PM EDT Tue May 31 2022
GAZ156-010130-
Decatur GA-
848 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of central Decatur
County through 930 PM EDT...
At 848 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Bainbridge, or near Bainbridge, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bainbridge, West Bainbridge, Climax, Brinson, Hanover, Ausmac,
Cyrene, Eldorendo, Decatur Co A/P and Steinham Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8441 3076 8474 3105 8473 3108 8444
TIME...MOT...LOC 0048Z 066DEG 8KT 3098 8455
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
38-GODSEYSpecial weather statement, May 31, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
921 PM EDT Tue May 31 2022
FLZ016-GAZ155-156-010200-
Gadsden FL-Decatur GA-Seminole GA-
921 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of north central
Gadsden, Decatur and southeastern Seminole Counties through 1000 PM
EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Bainbridge, or near Bainbridge, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Brinson, Desser, Hanover,
Ausmac, Reynoldsville, Eldorendo, Recovery, Decatur Co A/P,
Faceville, Fowlstown, Cyrene and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 8464 3095 8449 3066 8449 3067 8474
3089 8492 3104 8475
TIME...MOT...LOC 0121Z 083DEG 13KT 3091 8465
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:07 PM EDT | Special Marine Warning | TAE | 83 min | |
| May 31, 8:48 PM EDT | Special Weather Statement | TAE | Decatur | 42 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.